Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 160, NWS Louisville, KY

March 15, 20124 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Mar 15, 2012, 7:03 PM EDT for 4 counties in Kentucky. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2012, 7:03 PM EDT (23:03 UTC)
Expired
Mar 15, 2012, 7:11 PM EDT
In force
8 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Boyle County, KY, Garrard County, KY, Lincoln County, KY, Madison County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 15, 3:06 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2012-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1236 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2012-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1236 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1005 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

280 
WUUS53 KLMK 152303
SVRLMK
KYC021-079-137-151-152330-
/O.NEW.KLMK.SV.W.0160.120315T2303Z-120315T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT THU MAR 15 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYLE COUNTY IN EAST CENTRAL KENTUCKY...
  CENTRAL GARRARD COUNTY IN EAST CENTRAL KENTUCKY...
  SOUTHERN MADISON COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 730 PM EDT

* AT 702 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTH OF POINT LEAVELL 
  THIS STORM WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...

  MAINLY RURAL AREAS OF CENTRAL GARRARD...EASTERN BOYLE...NORTHERN
  LINCOLN AND SOUTHERN MADISON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3756 8414 3755 8417 3756 8478 3766 8479
      3776 8415 3765 8411 3763 8412 3758 8409
      3756 8409
TIME...MOT...LOC 2303Z 180DEG 0KT 3748 8450
WIND...HAIL 60MPH <.50IN

$$

SCHOETTMER
1 follow-up statement
451 
WWUS53 KLMK 152311
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
711 PM EDT THU MAR 15 2012

KYC021-079-137-151-152321-
/O.CAN.KLMK.SV.W.0160.000000T0000Z-120315T2330Z/
LINCOLN KY-MADISON KY-BOYLE KY-GARRARD KY-
711 PM EDT THU MAR 15 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARRARD...EASTERN
BOYLE...SOUTHERN MADISON AND NORTHERN LINCOLN COUNTIES IS
CANCELLED...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA. STRONG STORMS REMAIN IN THE AREA.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3756 8414 3755 8417 3756 8478 3766 8479
      3776 8415 3765 8411 3763 8412 3758 8409
      3756 8409
TIME...MOT...LOC 2311Z 180DEG 0KT 3748 8450

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 7:03 PM EDT, 0 minutes earlier.

Area forecast discussion, Mar 15, 7:03 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
703 PM EDT THU MAR 15 2012

.Update...
Issued at 650 PM EDT Mar 15 2012

Have canceled the Severe Thunderstorm Watch west of the leading edge
of the area of convection in central KY. Some cells will continue in
central KY early this evening, along with lightning in the anvil of
this mesoscale convective system (MCS). However, storms are not
expected to be severe anymore in areas where the Watch was canceled
early due to a stabilizing low-level air mass. Have kept the Watch
in effect for east-central and eastern sections of south-central KY.
Will clear these areas when the threat passes. No other changes to
the near term forecast at this time.

Issued at 615 PM EDT Mar 15 2012

Large area of convection is currently moving thru central KY at this
time. There have been numerous reports of 1 inch diameter hail with
the storms earlier this afternoon with a few golf ball size reports
from the strongest individual cells. Currently, storms have
congealed into a more mesoscale area over central KY. KLVX Doppler
radar shows a pronounced mesoscale convective vortex (MCV) on the
northern end of this area of showers and storms, which has helped
fuel a more organized convective cold pool and some strong wind
gusts (up to 60 mph) over central KY.

Over the next 1-2 hours, the line in central KY will continue
eastward with a decreasing trend in intensity. The more cellular
storms ahead of the line will move east of our area with also a slow
decrease in hail size potential. Later this evening, most of the
rain will move east of our area, but can't preclude isolated or
scattered nocturnal showers or a few storms overnight again.

As for the Severe Thunderstorm Watch, will evaluate this shortly,
but looks like anything behind the line may be able to be canceled
early. The area of convection in Missouri at this time should not
affect us in the near term given its current movement and as the
atmosphere in our area will have stabilized somewhat given the
current convection in our area.

.Short Term (Tonight through Friday Night)...
Updated at 315 PM EDT Mar 15 2012

...Severe thunderstorm watch for pulse storms/hail...

In the wake of a convective complex that crossed southern Indiana
earlier this morning, cumulus cloud development has been suppressed
until recently. However, the atmosphere has become quite unstable
and scattered to numerous thunderstorms have developed over
southwest IN and central KY and will spread over the entire area by
late afternoon. Given the strong instability across the region and
weak shear, severe pulse storms are expected and will continue and
thus, SPC has given our entire area a severe thunderstorm watch.
Expect this to continue through the late afternoon and early evening
hours. Storms will lose their strength with sunset but scattered
convection will continue through the overnight hours most likely.

For tonight through Friday night, the Lower Ohio Valley will remain
within a very mild and moist early summer-like pattern. Several
disturbances that are hard to nail down the timing will move across
the region. Scattered thunderstorms are quite possible at any time
from tonight through Friday night. For Friday, feel that the best
chance of convection will lie south of the Ohio River.

Expect overnight lows tonight not far from 60, and highs Friday in
the upper 70s.

.Long Term (Saturday - Thursday)...
Updated at 300 PM EDT Mar 15 2012

Persistent and anomalous pattern will continue for much of the
week.  Deep SW flow will keep things unsettled for the first part of
the weekend, so will continue to carry a chance POP for Saturday
afternoon. The upper ridge over the Deep South will amplify Sunday
and into the early part of next week, gradually shutting off our
rain chances. Slight chance Sunday and then a dry forecast Mon-Wed.
A bit more uncertainty creeps in around Day 7, as the models show a
deep trof over the Rockies closing off into a deep upper low over
the Southern Plains by Wednesday. ECMWF brings this feature far
enough east for precip to return on Thursday, while the GFS is about
a day slower. The forecast reflects a compromise and will include a
chance POP for Thursday, but reality will be all or nothing
depending on which solution verifies.

Temps will run 20-25 degrees above climo both day and night through
the period.

&&

.Aviation (00Z TAF Issuance)...
Updated at 700 PM EDT Mar 15 2012

Complex of showers and thunderstorms will continue to affect the
terminals through 02z at the latest as an upper level disturbance
passes overhead. Most of the heavy thunderstorms are already east of
SDF and BWG, but will keep a VCTS mention in there for a couple more
hours. For LEX, they may still have a heavy storm through 00z, with
convection tapering off thereafter. Any storm affecting LEX within
the next hour or two could reduce VSBYs to IFR and CIGs down to MVFR
briefly. For BWG and SDF, think conditions will likely remain MVFR
from VSBYs from the SHRA/VCTS.

Behind the convection, more showers and storms can be found well
upstream in Missouri. However, with an unstable environment lasting
through the overnight hours, think scattered SHRA/TSRA may be
possible at any time. Will try and time this possibility toward
sunrise as another upper level disturbance exits KS/OK to the east.
Will just keep the VCTS mention for all terminals for this. In
addition, may be some lowered VSBYs from BR/light FG towards 12z, as
well.

Expect that thunderstorms will redevelop and be possible at any time
Friday after 12z, as well. Southwest winds will generally dominate
from around 10kt this afternoon, then to around 5kt from the south
tonight. Friday afternoon, expect southwest winds around 10kt.
Again, after any potential morning BR/FG, conditions should remain
VFR outside of any thunderstorms.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Updates..........TWF
Short Term.......JSD/AL
Long Term........RAS
Aviation.........AL
Hazardous weather outlook, Mar 15, 6:30 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT THU MAR 15 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-161530-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
630 PM EDT THU MAR 15 2012 /530 PM CDT THU MAR 15 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL SLOWLY DIMINISH AND MOVE EAST THIS EVENING. EARLY
THIS EVENING...SOME STORMS MAY STILL PRODUCE STRONG WIND GUSTS AND
HAIL...ESPECIALLY OVER EAST CENTRAL KENTUCKY. HEAVY RAIN AND
LIGHTNING WILL ACCOMPANY ANY THUNDERSTORM. OVERNIGHT...ONLY ISOLATED
TO SCATTERED THUNDERSTORMS ARE EXPECTED WITH BRIEF HEAVY RAIN
POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN ON FRIDAY AS MULTIPLE
UPPER LEVEL DISTURBANCES CONTINUE TO CROSS THE REGION. THE MAIN
THREATS WITH THESE STORMS ESPECIALLY DURING THE AFTERNOON AND
EVENING HOURS WILL BE HAIL...GUSTY WINDS...AND BRIEF HEAVY
RAINFALL.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT
THROUGH SUNDAY AS WE REMAIN IN A WARM...MOIST...SLIGHTLY UNSTABLE
ATMOSPHERE. THE BEST CHANCE FOR STORMS WILL BE SATURDAY AFTERNOON
AND EVENING AS AN UPPER LEVEL DISTURBANCE MOVES OVERHEAD. LOCALLY
HEAVY RAIN AND SMALL HAIL WILL BE THE MAIN THREATS FROM THE
STORMS. ALL THUNDERSTORMS PRODUCE LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL OR DAMAGING WINDS THIS
AFTERNOON OR EVENING.

JSD/RS/AL/TWF

In the hours before

Local storm report, Mar 15, 6:15 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
615 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             8 SSE LEXINGTON         37.94N  84.40W
03/15/2012  E1.00 INCH       FAYETTE            KY   EMERGENCY MNGR

            ON I-75 IN SOUTHEAST FAYETTE.

&&

EVENT NUMBER LMK1200440

MRC
Special weather statement, Mar 15, 6:28 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
628 PM EDT THU MAR 15 2012

INZ078-090>092-KYZ029>034-038-152300-
BULLITT-CLARK-FLOYD-HARRISON-HENRY-JEFFERSON-OLDHAM-SCOTT-SHELBY-
SPENCER-TRIMBLE-
628 PM EDT THU MAR 15 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF NEW ALBANY TO JEFFERSONVILLE TO 5 MILES SOUTHEAST OF FERN CREEK...
AND MOVING NORTHEAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  PROSPECT...
  LYNDON...
  LOUISVILLE...
  JEFFERSONTOWN...
  CARWOOD AND BORDEN...
  RIVER BLUFF AND ORCHARD GRASS HILLS...
  BLUE LICK AND TODDS POINT...
  HENRYVILLE AND MIDDLETOWN HEIGHTS...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 136A AND 137.

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 119 AND 123.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3864 8557 3861 8557 3859 8543 3860 8543
      3855 8526 3829 8502 3799 8552 3825 8577
      3836 8615 3842 8604 3842 8600 3845 8600
      3866 8564
TIME...MOT...LOC 2228Z 233DEG 36KT 3838 8595 3830 8568
          3812 8550

SCHOETTMER
Special weather statement, Mar 15, 6:30 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
630 PM EDT THU MAR 15 2012

KYZ077-078-081-082-152300-
ADAIR-CLINTON-CUMBERLAND-RUSSELL-
530 PM CDT THU MAR 15 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF
JAMESTOWN TO BYRDSTOWN...AND MOVING EAST AT 20 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  JAMESTOWN...
  ALBANY...
  MONTPELIER AND WAGO...
  SNOW AND SEVENTY SIX...
  UPCHURCH AND ROSE CROSSROADS...
  ROYVILLE AND RUSSELL COUNTY AIRPORT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3662 8535 3703 8532 3711 8497 3711 8490
      3705 8490 3702 8487 3696 8488 3695 8490
      3696 8494 3692 8495 3686 8506 3683 8506
      3676 8500 3670 8502 3668 8500 3663 8500
      3661 8498
TIME...MOT...LOC 2230Z 251DEG 17KT 3699 8521 3661 8520

EER
Local storm report, Mar 15, 6:44 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
644 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             6 W ALBANY              36.69N  85.24W
03/15/2012  E1.00 INCH       CLINTON            KY   TRAINED SPOTTER

&&

EVENT NUMBER LMK1200441

MRC
Local storm report, Mar 15, 6:59 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
659 PM EDT THU MAR 15 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     HARRODSBURG             37.77N  84.85W
03/15/2012                   MERCER             KY   LAW ENFORCEMENT

            TREE ON A HOUSE.

&&

EVENT NUMBER LMK1200442

MRC
Special weather statement, Mar 15, 7:01 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT THU MAR 15 2012

KYZ033>036-152330-
FRANKLIN-HENRY-SCOTT-SHELBY-
701 PM EDT THU MAR 15 2012

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...

AT 657 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF FRANKFORT...AND MOVING
NORTHEAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM. THIS STORM
HAS PRODUCED PEA SIZED HAIL IN SHELBY COUNTY.

* THIS STORM WILL ALSO IMPACT...
  FRANKFORT...
  SWALLOWFIELD AND PEAKS MILL...
  ELMVILLE AND SUTERVILLE...
  JOSEPHINE AND LONGLICK...
  STONEWALL AND PORTER...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
38 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3837 8451 3812 8499 3813 8502 3808 8509
      3829 8528 3847 8495 3846 8494 3847 8492
      3846 8490 3844 8492 3842 8488 3838 8488
      3834 8478 3837 8471 3849 8456
TIME...MOT...LOC 2301Z 237DEG 43KT 3828 8493

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 8:03 PM EDTSevere Thunderstorm WarningLMKOhio27 min
Mar 14, 8:11 PM EDTSpecial Weather StatementLMKAllen34 min
Mar 14, 8:50 PM EDTSpecial Weather StatementLMKAllen25 min
Mar 14, 10:02 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Meade28 min
Mar 14, 11:40 PM EDTSpecial Weather StatementLMKOldham35 min
Mar 14, 11:45 PM EDTSpecial Weather StatementLMKOldham30 min
Mar 15, 7:35 AM EDTSpecial Weather StatementLMKTrimble25 min
Mar 15, 2:07 PM EDTSpecial Weather StatementLMKGrayson53 min
Mar 15, 2:09 PM EDTSpecial Weather StatementLMKBreckinridge, Meade66 min
Mar 15, 2:14 PM EDTSevere Thunderstorm WarningLMKButler, Grayson31 min
Mar 15, 2:15 PM EDTSpecial Weather StatementLMKHancock60 min
Mar 15, 2:20 PM EDTSevere Thunderstorm WarningLMKBreckinridge25 min
Mar 15, 2:31 PM EDTSpecial Weather StatementLMKEdmonson, Hart29 min
Mar 15, 2:35 PM EDTSevere Thunderstorm WarningLMKGrayson, Hart25 min
Mar 15, 2:42 PM EDTSpecial Weather StatementLMKLogan33 min
Mar 15, 2:53 PM EDTSevere Thunderstorm WarningLMKLogan22 min
Mar 15, 2:57 PM EDTSevere Thunderstorm WarningLMKHardin33 min
Mar 15, 3:03 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin, Hart27 min
Mar 15, 3:06 PM EDTSevere Thunderstorm WarningLMKMeade24 min
Mar 15, 3:18 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Nelson27 min
Mar 15, 3:20 PM EDTSpecial Weather StatementLMKWarren25 min
Mar 15, 3:23 PM EDTSevere Thunderstorm WarningLMKLarue, Marion, Nelson37 min
Mar 15, 3:40 PM EDTSpecial Weather StatementLMKJefferson35 min
Mar 15, 3:45 PM EDTSevere Thunderstorm WarningLMKMarion30 min
Mar 15, 3:49 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson26 min
Mar 15, 3:50 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer25 min
Mar 15, 3:53 PM EDTSpecial Weather StatementLMKOhio37 min
Mar 15, 4:03 PM EDTSpecial Weather StatementLMKBarren27 min
Mar 15, 4:11 PM EDTSpecial Weather StatementLMKButler, Logan, Ohio64 min
Mar 15, 4:16 PM EDTSevere Thunderstorm WarningLMKNelson, Washington29 min
Mar 15, 4:17 PM EDTSevere Thunderstorm WarningLMKJefferson28 min
Mar 15, 4:18 PM EDTSevere Thunderstorm WarningLMKBullitt, Nelson, Spencer27 min
Mar 15, 4:28 PM EDTSpecial Weather StatementLMKFranklin32 min
Mar 15, 4:28 PM EDTSevere Thunderstorm WarningLMKAllen, Warren32 min
Mar 15, 4:33 PM EDTSpecial Weather StatementLMKOldham, Trimble27 min
Mar 15, 4:34 PM EDTSevere Thunderstorm WarningLMKButler, Ohio26 min
Mar 15, 4:37 PM EDTSevere Thunderstorm WarningLMKShelby38 min
Mar 15, 4:43 PM EDTSevere Thunderstorm WarningLMKAnderson, Mercer, Nelson, Washington32 min
Mar 15, 4:43 PM EDTSevere Thunderstorm WarningLMKScott32 min
Mar 15, 4:44 PM EDTSpecial Weather StatementLMKSpencer31 min
Mar 15, 4:48 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Metcalfe27 min
Mar 15, 4:49 PM EDTSevere Thunderstorm WarningLMKAllen, Simpson, Warren26 min
Mar 15, 4:50 PM EDTAreal Flood AdvisoryLMKOldham, Trimble115 min
Mar 15, 4:50 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Edmonson, Grayson, Hancock40 min
Mar 15, 4:51 PM EDTSevere Thunderstorm WarningLMKOldham, Trimble24 min
Mar 15, 4:58 PM EDTSpecial Weather StatementLMKBarren32 min
Mar 15, 5:04 PM EDTSevere Thunderstorm WarningLMKClinton23 min
Mar 15, 5:06 PM EDTSevere Thunderstorm WarningLMKAnderson, Woodford24 min
Mar 15, 5:07 PM EDTSevere Thunderstorm WarningLMKHancock38 min
Mar 15, 5:15 PM EDTAreal Flood AdvisoryLMKBreckinridge, Butler, Grayson, Ohio2 hr
Mar 15, 5:15 PM EDTSpecial Weather StatementLMKAdair30 min
Mar 15, 5:15 PM EDTSevere Thunderstorm WarningLMKScott45 min
Mar 15, 5:23 PM EDTFlash Flood WarningLMKBreckinridge, Hancock2 hr
Mar 15, 5:23 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Hardin, Meade22 min
Mar 15, 5:24 PM EDTSpecial Weather StatementLMKRussell36 min
Mar 15, 5:28 PM EDTSpecial Weather StatementLMKHarrison, Nicholas62 min
Mar 15, 5:32 PM EDTSpecial Weather StatementLMKOldham28 min
Mar 15, 5:32 PM EDTSevere Thunderstorm WarningLMKCasey, Russell28 min
Mar 15, 5:38 PM EDTSpecial Weather StatementLMKBarren, Hart, Larue37 min
Mar 15, 5:44 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson46 min
Mar 15, 5:46 PM EDTSevere Thunderstorm WarningLMKMadison29 min
Mar 15, 5:47 PM EDTAreal Flood AdvisoryLMKBarren, Warren5 hr
Mar 15, 5:48 PM EDTSevere Thunderstorm WarningLMKMeade27 min
Mar 15, 5:56 PM EDTFlash Flood WarningLMKFranklin, Harrison, Scott3 hr
Mar 15, 5:58 PM EDTSevere Thunderstorm WarningLMKHarrison, Nicholas32 min
Mar 15, 5:58 PM EDTSevere Thunderstorm WarningLMKClark, Fayette37 min
Mar 15, 6:11 PM EDTSpecial Weather StatementLMKBullitt, Jefferson34 min
Mar 15, 6:28 PM EDTSpecial Weather StatementLMKJefferson, Oldham, Shelby32 min
Mar 15, 6:30 PM EDTSpecial Weather StatementLMKClinton, Russell30 min
Mar 15, 6:32 PM EDTSevere Thunderstorm WarningLMKClark, Madison13 min
Mar 15, 6:33 PM EDTSevere Thunderstorm WarningLMKBoyle, Lincoln, Marion, Mercer, Washington27 min
Mar 15, 6:34 PM EDTSevere Thunderstorm WarningLMKClinton, Cumberland, Russell26 min
Mar 15, 6:59 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Jessamine, Madison, Mercer16 min
Mar 15, 7:01 PM EDTAreal Flood AdvisoryLMKClinton102 min
Mar 15, 7:01 PM EDTSpecial Weather StatementLMKFranklin, Shelby29 min
Mar 15, 7:10 PM EDTSevere Thunderstorm WarningLMKClark, Fayette, Garrard, Jessamine, Madison35 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.